High Wind, Central Mountains
- When
- October 5, 10:00 AM MST to 1:00 PM MST
- Where
- Central Mountains forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Mesonet
The Signal Peak RAWS recorded a maximum wind gust of 76 mph.
A strong Pacific storm system brought strong winds to western Utah ahead of the cold front.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A strong Pacific storm system brought strong winds to western Utah ahead of the cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Oct 5, 9:30 AM MST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1030 AM MDT FRI OCT 5 2007 .SYNOPSIS...A COLD PACIFIC STORM WILL SLOWLY CROSS UTAH TODAY THROUGH SATURDAY. HIGH PRESSURE WILL BUILD BACK INTO THE AREA SUNDAY AND PERSIST INTO THE MIDDLE OF NEXT WEEK. && .DISCUSSION...CLOUDS FILLING IN OVER NORTHWEST UTAH THIS MORNING UNDER THE STRONG JET STREAK OVERHEAD. AN AREA OF PRECIP SHOULD DEVELOP UNDER THIS CLOUD SHIELD THIS AFTERNOON AS THE CONVERGENCE AT 700 MB BECOMES BETTER ESTABLISHED DUE TO A WAVE FORMING NEAR ELY. THIS WAVE WILL CREATE AN AREA OF UPSLOPE PRECIP OVER THE NORTHWEST DESERTS AND EAST INTO THE CENTRAL AND NORTHERN WASATCH. FARTHER EAST AHEAD OF THE COLD FRONT CONVECTION IS EXPECTED TO DEVELOP AS MOISTURE IS LIFTED UNDER THE APPROACHING JET STREAK. HOWEVER MOUNTAIN SNOW WILL HOLD OFF UNTIL TONIGHT AS THE COLDER AIR FINALLY FILTERS IN. THE WASATCH MOUNTAINS AND POINT FARTHER EAST WILL BE WARMER TODAY THEN THE NORTHWEST VALLEYS AS THE COLD POOL HAS WEDGED UNDER THE WARMER AIR ALOFT. STRONG WINDS WILL CONTINUE OVER THE CENTRAL AND SOUTHERN PORTIONS OF THE REGION THROUGH THIS AFTERNOON AND LIKELY INTO TONIGHT ACROSS EXTREME EAST AND SOUTH AHEAD OF THE COLD FRONT. WILL NEED TO EXTEND THE ADVISORY OVER ZONES THIS AFTERNOON IF DEEMED WARRANTED. NAM STILL PLACE A GOOD SLUG OF MOISTURE ACROSS THE NORTHERN HALF OF UTAH ESPECIALLY ALONG THE AXIS OF WHERE THE 700 MB WAVE IS EXPECTED TO TRACK FROM NEAR ELY TOWARD THE CENTRAL WASATCH FRONT. THE MOUNTAINS FROM CENTRAL UTAH TO NORTHERN UTAH ARE IN LINE TO RECEIVE SOLID SNOW ADVISORY AMOUNTS OF SNOW LATE TONIGHT THROUGH SATURDAY. WILL ADDRESS THIS IN AFTERNOON PACKAGE. QUESTION STILL OUT AS TO HOW MUCH SNOW WILL OCCUR IN THE NORTHERN VALLEYS AS 700 MB TEMPERATURES RIGHT ON THE CUSP OF AN ALL SNOW VERSES SNOW RAIN MIXTURE. BENCHES FAVORED BY NORTHWEST SNOW SHOULD SEE SOME ACCUMULATION. && .AVIATION...COLD FRONT SOUTH OF THE SLC TERMINAL WITH WINDS EXPECTED TO REMAIN NORTHWESTERLY THROUGHOUT THE DAY. VFR CONDITIONS SHOULD PREVAIL THROUGH THE MORNING HOURS...HOWEVER MVFR CIGS BELOW 5000 FT WITH RAIN SHOWERS ARE POSSIBLE AS EARLY AS 20Z. && .FIRE WEATHER...THE COLD FRONT OVER NORTHERN UTAH WILL MOVE SOUTH INTO CENTRAL UTAH BY LATE AFTERNOON. STRONG SOUTH WINDS ALREADY ACROSS SOUTHWEST UTAH AHEAD OF THE FRONT WILL STRENGTHEN DURING THE DAY TODAY...WITH GUSTS TO AROUND 50 MPH EXPECTED IN THE VALLEYS AND GUSTS OVER 60 MPH POSSIBLE IN THE CENTRAL AND SOUTHERN MOUNTAINS. THE WINDS WILL DECREASE THIS EVENING AS THE FRONT MOVES INTO SOUTHERN UTAH. PLENTY OF MOISTURE EXPECTED TO MOVE INTO THE SOUTH ALONG WITH THE FRONT FOR SHOWERS OF RAIN IN THE VALLEYS AND RAIN AND SNOW IN THE HIGHER ELEVATIONS. WIDESPREAD PRECIPITATION ON TAP FOR SATURDAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...HIGH WIND WARNING UTZ517-518 UNTIL 6PM TODAY. ...WIND ADVISORY UTZ013-015-016-019>021 UNTIL 6PM TODAY. WY...NONE. && STRUTHWOLF/YOUNG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 645 AM MDT FRI OCT 5 2007 UTZ001>016-019>021-517-518-WYZ021-060900- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 645 AM MDT FRI OCT 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL BLOW ACROSS CENTRAL AND SOUTHERN UTAH TODAY AHEAD OF A VIGOROUS PACIFIC COLD FRONT. THE FRONT WILL MOVE INTO EASTERN UTAH BY LATE AFTERNOON THEN OUT OF THE OUTLOOK AREA THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER EASTERN UTAH AHEAD OF THE FRONT TODAY WHILE AREAS OF RAIN AND HIGH MOUNTAIN SNOW WILL DEVELOP BEHIND THE FRONT OVER NORTHWESTERN UTAH AND SOUTHWESTERN WYOMING. HEAVY PRECIPITATION WILL SPREAD INTO THE NORTHERN AND CENTRAL MOUNTAINS TONIGHT AND SNOW LEVELS WILL GRADUALLY LOWER TO BELOW 6000 FEET WITH SIGNIFICANT SNOW ACCUMULATIONS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE HEART OF THE COLD PACIFIC STORM WILL MOVE OVER UTAH ON SATURDAY WITH WIDESPREAD PRECIPITATION CONTINUING OVER THE NORTH AND SCATTERED RAIN AND SNOW OVER THE SOUTH AND EAST. HEAVY SNOWFALL WILL CONTINUE OVER THE NORTHERN MOUNTAINS AND SNOW LEVELS WILL LOWER TO THE VALLEY FLOORS BUT ONLY SPOTTY ACCUMULATION IS EXPECTED THERE. PRECIPITATION WILL DECREASE SATURDAY NIGHT AND HIGH PRESSURE WILL BUILD BACK INTO THE AREA SUNDAY AND MONDAY. THIS WILL BRING DRY WEATHER AND A WARMING TREND. A WEAKER COLD FRONT IS FORECAST TO CLIP NORTHERN UTAH ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 high wind. Local standard time, as filed.
The Signal Peak RAWS recorded a maximum wind gust of 76 mph.
The Milford Airport ASOS recorded a 63 mph gust.
The highest recorded gust was 56 mph at Brimstone Reservoir RAWS, with estimated gusts 58 mph and above; sensors just across the zone border recorded gusts above 60 mph, and there are few sensors in this area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2007Every state in 2007This day in weather historyWarnings in Utah, October 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108847, 61829, 62549.